Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2019, 4:36 PM CDT for Edwards County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2019, 4:36 PM CDT (21:36 UTC)
- Expired
- May 30, 2019, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:53 PM CDT | TSTM WND DMG | 11 Ene Devil'S Sinkhole, TX | TREES DOWNED BY THUNDERSTORM WIND GUSTS. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted.
090
WUUS54 KEWX 302136
SVREWX
TXC137-302230-
/O.NEW.KEWX.SV.W.0133.190530T2136Z-190530T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
436 PM CDT Thu May 30 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Edwards County in south central Texas...
* Until 530 PM CDT.
* At 435 PM CDT, a severe thunderstorm was located 12 miles southwest
of Telegraph, or 15 miles northeast of Rocksprings, moving
northeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3023 9976 3008 9997 3019 10011 3029 10004
3029 9976
TIME...MOT...LOC 2135Z 234DEG 9KT 3017 10001
HAIL...1.00IN
WIND...<50MPH
$$4 follow-up statements
493
WWUS54 KEWX 302143
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
443 PM CDT Thu May 30 2019
TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
443 PM CDT Thu May 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 442 PM CDT, a severe thunderstorm was located 11 miles southwest
of Telegraph, or 16 miles northeast of Rocksprings, moving northeast
at 10 mph. Latest radar images suggest an increased of hail size to
2 inches.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3023 9976 3008 9997 3019 10011 3029 10004
3029 9976
TIME...MOT...LOC 2142Z 234DEG 9KT 3017 10000
HAIL...2.00IN
WIND...<50MPH
$$137
WWUS54 KEWX 302151
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
451 PM CDT Thu May 30 2019
TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
451 PM CDT Thu May 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 450 PM CDT, a severe thunderstorm was located 10 miles south of
Telegraph, or 19 miles northeast of Rocksprings, moving northeast at
15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3023 9976 3008 9997 3016 10005 3029 9992
3029 9976
TIME...MOT...LOC 2150Z 243DEG 13KT 3019 9996
HAIL...2.00IN
WIND...60MPH
$$623
WWUS54 KEWX 302201
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
501 PM CDT Thu May 30 2019
TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
501 PM CDT Thu May 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 501 PM CDT, a severe thunderstorm was located 8 miles south of
Telegraph, or 20 miles south of Junction, moving northeast at 20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3023 9976 3008 9997 3016 10003 3029 9990
3029 9976
TIME...MOT...LOC 2201Z 236DEG 16KT 3021 9990
HAIL...2.50IN
WIND...60MPH
$$484
WWUS54 KEWX 302211
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
511 PM CDT Thu May 30 2019
TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
511 PM CDT Thu May 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 511 PM CDT, a severe thunderstorm was located 8 miles southeast of
Telegraph, or 19 miles south of Junction, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3010 9994 3014 9994 3029 9982 3029 9976
3023 9976
TIME...MOT...LOC 2211Z 249DEG 11KT 3021 9985
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:54 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 30, 2:54 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 254 PM CDT Thu May 30 2019 .UPDATE... After coordination with SPC, we have opted to put Val Verde County within a Tornado Watch until 10pm this evening. Hail will be the main threat with storms that enter Val Verde, however some indices remain enough of a concern to include the county in the Tornado Watch. && .PREV DISCUSSION... /ISSUED 229 PM CDT Thu May 30 2019/ SHORT TERM (Tonight through Friday Night)... A frontal boundary that has passed through the northern half of our area, continues to weaken as it sags south. With weakened convergence along this boundary, convection has remained limited. A short wave progged to move out of Mexico and into our area will interact with this boundary before lifting it back north by morning. This short wave will increase rain and thunderstorm chances for counties out east again this evening. CAMs vary on trajectory of this disturbance, but will show increasing POPs for a southwest to northeast progression, affecting western counties, and areas along and west of I-35 tonight and into tomorrow afternoon. By Friday night, with most of the area under the influence of high pressure ridging, fair weather with decreased rain chances will carry through the weekend. Little change in forecasted high and low temperatures. Tonight, low will remain in the low to mid 70s, with highs reaching mid to upper 80s for most of the area. LONG TERM (Saturday through Thursday)... An upper low over California with ridging building into the Plains, most of the area will see fair weather throughout the weekend. As we maintain southeasterly flow, moisture continues to flow into the region. Weak disturbances could generate showers and storms early next week, though will keep POPs relatively low. By mid week, the ridge begins to break down as the next upper disturbance approaches from the west. Temperatures remain consistent through the remainder of the week. with highs in the mid to upper 80s for most of the area, some areas further south reaching mid 90s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 70 87 71 90 / 20 40 50 - - Austin Bergstrom Intl Airport 89 71 87 71 90 / 20 40 50 - - New Braunfels Muni Airport 89 71 87 71 90 / 30 40 50 - - Burnet Muni Airport 86 67 84 69 88 / 10 40 50 10 10 Del Rio Intl Airport 92 72 89 74 91 / 50 60 50 30 10 Georgetown Muni Airport 87 68 86 69 90 / 10 40 40 10 10 Hondo Muni Airport 92 72 90 72 92 / 30 50 30 10 0 San Marcos Muni Airport 89 71 88 71 90 / 30 40 50 - - La Grange - Fayette Regional 91 73 89 72 92 / 40 40 60 0 10 San Antonio Intl Airport 90 72 89 72 90 / 30 40 40 - 0 Stinson Muni Airport 90 73 89 72 90 / 30 40 30 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Huffman Short-Term/Long-Term...YB Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 30, 4:39 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 439 AM CDT Thu May 30 2019 TXZ171>173-183>194-202>209-217>225-228-310945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 439 AM CDT Thu May 30 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk for severe thunderstorms this afternoon and tonight west of a Fredericksburg to Castroville to Catarina line. Large hail and damaging wind gusts will be the primary threats, and most of the strong storms are expected to occur between 3 pm and 3 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday evening.
In the hours before
Special weather statement, May 30, 11:08 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1108 AM CDT Thu May 30 2019
TXZ183-301645-
Val Verde TX-
1108 AM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAL VERDE COUNTY UNTIL
1145 AM CDT...
At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Seminole Canyon State Park, or 11 miles southwest of
Comstock, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Comstock, Shumla, Box Canyon, Seminole Canyon State Park, Amistad
Acres, Pafford Crossing, Amistad Recreation Area - Pecos River Boat
Ramp and Devils River SNA - Big Satan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2990 10136 2970 10097 2951 10117 2952 10125
2962 10125 2963 10126 2962 10128 2958 10128
2957 10129 2959 10131 2965 10130 2966 10135
2965 10136 2970 10137 2971 10140 2974 10141
TIME...MOT...LOC 1608Z 207DEG 22KT 2957 10131
HUFFMANSpecial weather statement, May 30, 11:50 AM CDT, 4 hours 46 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1150 AM CDT Thu May 30 2019 TXZ183-301730- Val Verde TX- 1150 AM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 1230 PM CDT... At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Comstock, moving north at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Juno and Bakers Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 10126 3029 10086 2977 10110 2981 10131 TIME...MOT...LOC 1650Z 195DEG 21KT 2987 10119 HUFFMAN
Special weather statement, May 30, 12:32 PM CDT, 4 hours 4 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1232 PM CDT Thu May 30 2019 TXZ183-301815- Val Verde TX- 1232 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 115 PM CDT... At 1232 PM CDT, Doppler radar was tracking a strong thunderstorm near Pandale, or 23 miles north of Langtry, moving north at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Pandale and Hackberry Crossing. LAT...LON 3029 10168 3029 10142 3008 10151 3010 10172 TIME...MOT...LOC 1732Z 197DEG 15KT 3015 10163 BMW
Special weather statement, May 30, 1:14 PM CDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 114 PM CDT Thu May 30 2019 TXZ183-301900- Val Verde TX- 114 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 200 PM CDT... At 114 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Pandale, or 18 miles northwest of Juno, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Val Verde County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3029 10098 3014 10147 3029 10153 TIME...MOT...LOC 1814Z 246DEG 22KT 3025 10140 HUFFMAN
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:09 PM CDT | Special Weather Statement | EWX | Gillespie | 51 min |
| May 30, 12:55 AM CDT | Special Weather Statement | EWX | Kendall | 35 min |
| May 30, 2:21 AM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 30, 2:28 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Kendall | 34 min |
| May 30, 4:03 AM CDT | Areal Flood Advisory | EWX | Travis | 117 min |
| May 30, 4:27 AM CDT | Special Weather Statement | EWX | Bastrop | 33 min |
| May 30, 4:47 AM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
| May 30, 4:57 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 34 min |
| May 30, 5:30 AM CDT | Special Weather Statement | EWX | Fayette | 60 min |
| May 30, 5:57 AM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| May 30, 6:21 AM CDT | Special Weather Statement | EWX | Val Verde | 54 min |
| May 30, 6:27 AM CDT | Special Weather Statement | EWX | Kinney | 63 min |
| May 30, 6:32 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| May 30, 6:38 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 67 min |
| May 30, 6:39 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| May 30, 6:54 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| May 30, 7:22 AM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| May 30, 7:28 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 30, 7:33 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 26 min |
| May 30, 7:43 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 30, 7:46 AM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| May 30, 8:09 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 19 min |
| May 30, 8:27 AM CDT | Special Weather Statement | EWX | Edwards | 48 min |
| May 30, 11:08 AM CDT | Special Weather Statement | EWX | Val Verde | 37 min |
| May 30, 11:50 AM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 30, 11:58 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 32 min |
| May 30, 12:32 PM CDT | Special Weather Statement | EWX | Terrell | 43 min |
| May 30, 12:42 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 30, 1:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| May 30, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 44 min |
| May 30, 5:15 PM CDT | Special Weather Statement | EWX | Llano | 45 min |
| May 30, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 54 min |
| May 30, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 26 min |
| May 30, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 49 min |
| May 30, 6:00 PM CDT | Special Weather Statement | EWX | Llano | 45 min |
| May 30, 6:08 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 67 min |
| May 30, 6:38 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| May 30, 6:40 PM CDT | Special Weather Statement | EWX | Kerr | 50 min |
| May 30, 6:42 PM CDT | Special Weather Statement | EWX | Lavaca | 18 min |
| May 30, 6:52 PM CDT | Special Weather Statement | EWX | Blanco | 53 min |
| May 30, 6:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.